What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 14, 11:14 AM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 14, 11:14 AM EST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1214 PM EDT Sun Jul 14 2019
.SYNOPSIS...
A cold front will pass through the state today with high
pressure building in Monday and Tuesday. A stalled frontal
boundary will impact the area Wednesday and Thursday.
&&
.NEAR TERM /THROUGH TONIGHT/...
1205 pm Update...
Scattered to numerous showers with a few storms have developed
in Northern Maine ahead of a cold front moving through from NW
to SE. Forecast had this well covered with no changes needed.
Previous Discussion...
Best shot at storms this afternoon is over the north, though
storms are possible anywhere. Could be small hail across
Northern Maine as cold pool aloft may lead to pea-sized hail
with some of the storms. Not expecting anything severe or too
organized though, as shear is quite weak.
Skies wl begin to clr fm south to north drg the evng hrs as low
heads east twd the Canadian Maritimes. Sun night mins wl settle
out right arnd normal with m50s acrs the north and u50s ovr
Downeast.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Dry outlook continues for early part of short term. Upper trough
over the Canadian Maritimes is compact with it’s moisture,
limiting showers to the east in New Brunswick. This mirrors day
crew thinking keeping slight chance PoPs out of the FA Monday.
Surface ridging building into the Northeast will reinforce dry
conditions for Monday night and much of Tuesday. However, clouds
will be moving in during this period ahead of approaching
frontal system Tuesday night. SW return flow as high pressure
exits will bring daytime temps Tuesday into the lower to mid-80s
across much of northern and eastern Maine. Light offshore winds
will assist in advecting some of this warmer landmass air closer
to the coast, 3 or 4 degrees warmer than Monday. How quickly
clouds move in Tuesday will also be a factor for the day’s
high temps. HREF cloud cover ensemble brings shield of high
level clouds approaching the White Mountains by 00z Tuesday,
which would bring it over the area late morning/early afternoon
Tuesday. Boundary is slow passing through allowing moisture
aloft and at surface to advect into the region. As a result,
dewpoint temps slowly increase during the period, rising back
into the mid-60s Tuesday night. Given additional forcing and
supply of moisture, expect a chance of showers across the north
overnight into Wednesday, beginning north to south.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Unsettled weather for first half of extended forecast with moist
airmass expected to anchor in the region. Guidance has been
showing large area of QPF along the slow moving boundary,
however believe this is overdone. Flow aloft is still relatively
zonal, not tapping any large moisture source to support this.
Regardless, low level flow will be from SW, with a LLJ max
across the Tennessee Valley. This flow will bring in PWATs
around 1.5 inches to much of the state. With additional daytime
heating into the mid to upper 80s Wednesday afternoon,
instability will increase with cooler air aloft. This brings the
chance for some thunder in the afternoon and early evening
hours. 0-6km bulk shear looks to maximize 30-40kts over the
north with widespread MLCAPE around 700 J/kg. While not overly
impressive, these values strike a good balance to support
thunderstorm growth. Too early to call these potentially strong,
but will need watching as the system develops and tracks
towards New England. A similar story is possible Thursday,
except much of the wind shear has been displaced north and east
out of the region. Thunder remains possible, but with
unorganized development in a pulse mode.
Overall pattern holds up through Friday with showers and warm to
hot conditions, especially into the Bangor Region, and the
chance to approach the upper 80s. The moist airmass will remain
entrenched in the region until high pressure slides out of
Canada over the weekend, looking to bring temperature and
humidity relief to Maine.
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: VFR expected through the period, though brief
MVFR/IFR may occur in showers and storms this afternoon.
Confidence too low to include thunder at any of the terminals
this afternoon. Also, could be a few hours of MVFR ceilings from
KPQI north around daybreak Monday.
W/NW breeze in the afternoon/evening hours.
SHORT TERM:
Monday through Tuesday...VFR with winds generally less than
10kt, shifting NW to SW.
Tuesday night...VFR with areas of MVFR possible with
approaching showers late at northern sites. Winds SW, less than
10kts.
Wednesday through Thursday...Showers and thunderstorms possible
bringing MVFR conditions with possible IFR for all terminals.
SW winds 5-10kts gusting to 15kts Wednesday, slackening Wed
night into Thursday becoming west.
&&
.MARINE...
NEAR TERM: Winds and seas will remain below SCA levels through
tonight. Winds will remain below 15 kts today with seas less
than 4ft.
SHORT TERM: Conditions expected to remain below SCA criteria
through Thursday. Wind gusts are expected to peak around 20 kts
Tues through Wed as boundary approaches with showers and chance
of a thunderstorm.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...Farrar/Foisy
Short Term...Cornwell
Long Term...Cornwell
Aviation...Farrar/Foisy/Cornwell
Marine...Farrar/Foisy/CornwellHazardous weather outlook, Jul 14, 2:48 AM EST, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
348 AM EDT Sun Jul 14 2019
MEZ001>006-010-011-015>017-031-032-150800-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
348 AM EDT Sun Jul 14 2019
This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ029-030-150800-
Coastal Hancock-Coastal Washington-
348 AM EDT Sun Jul 14 2019
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
This Hazardous Weather Outlook is for Coastal DownEast Maine.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ050>052-150800-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
348 AM EDT Sun Jul 14 2019
This Hazardous Weather Outlook is for Atlantic Coastal Waters.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jul 14, 11:36 AM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Caribou ME
1236 PM EDT Sun Jul 14 2019
MEZ001-002-004-141715-
Northern Piscataquis-Northeast Aroostook-Northwest Aroostook-
1236 PM EDT Sun Jul 14 2019
...A LINE OF SHOWERS WILL AFFECT CENTRAL AROOSTOOK COUNTY...
At 1234 PM EDT, radar indicated showers were located along a line
extending from 11 miles west of Fish River Lake to 13 miles northeast
of Clayton Lake to 15 miles east of Saint Pamphile to 7 miles
northeast of Nine-mile Bridge. Movement was southeast at 20 mph.
Small hail is possible with these showers.
These showers will be near...
Big Machias Lake and Russel Crossing around 115 PM EDT.
Other locations impacted by these showers include Round Pond and
Nashville.
Locally heavy rainfall is also occurring with these showers, and may
cause the ponding of water on roadways and possibly localized
flooding. Do not drive your vehicle through flooded roadways.
LAT...LON 4670 6832 4653 6930 4674 6974 4692 6948
4687 6895
TIME...MOT...LOC 1634Z 294DEG 16KT 4680 6902 4676 6936 4685 6939 4676
6958
MaloitSpecial weather statement, Jul 14, 12:22 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Caribou ME
122 PM EDT Sun Jul 14 2019
MEZ001-002-004-141745-
Northern Piscataquis-Northeast Aroostook-Northwest Aroostook-
122 PM EDT Sun Jul 14 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL AROOSTOOK
COUNTY...
At 122 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles west of Washburn to near Russel
Crossing to near Deboullie Mountain to 11 miles west of Big Machias
Lake to 12 miles north of Churchill Dam. Movement was east at 25 mph.
Half inch hail is possible with these storms.
These storms will be near...
Russel Crossing around 125 PM EDT.
Washburn, Woodland, Big Machias Lake, Nashville Plantation and
Fish River Lake around 145 PM EDT.
Other locations impacted by these storms include Scopan Mountain,
Round Pond, Chapman, Wade, Scopan Lake, Squa Pan, Winterville, Castle
Hill, Perham and Garfield.
This includes the following highways...
US Highway 1 between Presque Isle and Caribou.
State Highway 11 between Masardis and Winterville.
Locally heavy rainfall is also occurring with these showers, and may
cause the ponding of water on roadways and possibly localized
flooding. Do not drive your vehicle through flooded roadways.
LAT...LON 4682 6779 4673 6779 4637 6843 4638 6855
4657 6904 4667 6946 4707 6904
TIME...MOT...LOC 1722Z 283DEG 20KT 4681 6829 4667 6870 4696 6895 4670
6902 4667 6927
MaloitSpecial weather statement, Jul 14, 12:30 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Caribou ME
130 PM EDT Sun Jul 14 2019
MEZ011-015>017-029-031-141800-
Interior Hancock-Coastal Hancock-Southern Penobscot-Southern
Piscataquis-Central Washington-Central Penobscot-
130 PM EDT Sun Jul 14 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HANCOCK...
SOUTHEASTERN PISCATAQUIS AND SOUTHWESTERN PENOBSCOT COUNTIES...
At 129 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles south of Howland to 8 miles
northeast of Thorndike to near Dover-Foxcroft to near Pittsfield.
Movement was east at 45 mph.
Half inch hail is possible with these storms.
These storms will be near...
Milo and Orneville around 150 PM EDT.
Winterport around 155 PM EDT.
Verona Island and Grand Falls around 200 PM EDT.
Other locations impacted by these storms include Charleston,
Bradford, Bowerbank, Waltham, Sebec, Aurora, Orrington, Glenburn,
Hudson and Plymouth.
This includes the following highways...
Interstate 95 between mile markers 157 and 213.
US Highway 1 between Orland and Ellsworth.
State Highway 11 between Newport and Milo.
State Highway 9 between Dixmont and Aurora.
Locally heavy rainfall is also occurring with these showers, and may
cause the ponding of water on roadways and possibly localized
flooding. Do not drive your vehicle through flooded roadways.
LAT...LON 4436 6867 4439 6868 4437 6868 4440 6877
4443 6876 4440 6878 4441 6882 4450 6877
4457 6879 4463 6884 4467 6881 4470 6884
4465 6919 4472 6920 4473 6927 4507 6935
4506 6942 4531 6929 4506 6793 4433 6857
TIME...MOT...LOC 1729Z 289DEG 38KT 4512 6871 4468 6920 4521 6925 4471
6937
MaloitSpecial weather statement, Jul 14, 12:35 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Caribou ME
135 PM EDT Sun Jul 14 2019
MEZ029-030-141800-
Coastal Hancock-Coastal Washington-
135 PM EDT Sun Jul 14 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WASHINGTON AND EAST
CENTRAL HANCOCK COUNTIES...
At 134 PM EDT, a strong thunderstorm was located over Steuben, or
near Cherryfield, moving east at 25 mph.
Half inch hail is possible with this storm.
This storm will be near...
Millbridge around 140 PM EDT.
Other locations impacted by this storm include Gouldsboro and Beals.
This includes US Highway 1 between Gouldsboro and MIllbridge.
Locally heavy rainfall is also occurring with these showers, and may
cause the ponding of water on roadways and possibly localized
flooding. Do not drive your vehicle through flooded roadways.
LAT...LON 4443 6806 4461 6801 4457 6749 4443 6753
4441 6757 4440 6764 4441 6767 4440 6772
4443 6777 4438 6784
TIME...MOT...LOC 1734Z 281DEG 24KT 4451 6794
MaloitSpecial weather statement, Jul 14, 12:49 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Caribou ME
149 PM EDT Sun Jul 14 2019
MEZ002-141815-
Northeast Aroostook-
149 PM EDT Sun Jul 14 2019
...A STRONG THUNDERSTORM WILL AFFECT EASTERN AROOSTOOK COUNTY...
At 149 PM EDT, a strong thunderstorm was located near Presque Isle,
moving east at 35 mph.
Penny size hail is possible with this storm.
Locations impacted include...
Presque Isle, Caribou, Fort Fairfield, Mapleton, Washburn, Mars Hill,
Easton, Westfield, Chapman and Castle Hill.
This includes US Highway 1 near Presque Isle.
Locally heavy rainfall is also occurring with these showers, and may
cause the ponding of water on roadways and possibly localized
flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4665 6822 4683 6815 4678 6779 4652 6779
TIME...MOT...LOC 1749Z 287DEG 28KT 4672 6808
Maloit
Special weather statement, Jul 14, 12:53 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Caribou ME
153 PM EDT Sun Jul 14 2019
MEZ001-002-004-141815-
Northern Piscataquis-Northeast Aroostook-Northwest Aroostook-
153 PM EDT Sun Jul 14 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
PISCATAQUIS AND CENTRAL AROOSTOOK COUNTIES...
At 152 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fish River Lake to 11 miles east of
Churchill Dam to 8 miles southeast of Russel Crossing. Movement was
east at 35 mph.
Half inch hail is possible with these storms.
Locations impacted include...
Portage, Washburn, Ashland, Woodland, Portage Lake, Masardis, Oxbow,
Russel Crossing, Fish River Lake, Big Machias Lake, Nashville
Plantation, Scopan, New Sweden, Castle Hill, Perham, Wade,
Winterville, Westmanland, Squa Pan and Garfield.
This includes State Highway 11 between Masardis and Winterville.
Locally heavy rainfall is also occurring with these storms, and may
cause the ponding of water on roadways and possibly localized
flooding. Do not drive your vehicle through flooded roadways.
LAT...LON 4697 6810 4637 6831 4638 6859 4645 6918
4697 6882
TIME...MOT...LOC 1752Z 277DEG 30KT 4690 6879 4652 6906 4655 6862
Maloit